MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWER-TRIALYSIS SHORT-TERM STRAIGHT DIALYSIS CATHETER KIT 13F BASIC KIT (T/L); CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED

BARD ACCESS SYSTEMS POWER-TRIALYSIS SHORT-TERM STRAIGHT DIALYSIS CATHETER KIT 13F BASIC KIT (T/L); CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of rebx1981 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the user inserted the wire and the catheter.It was stated that when trying to pull the wire out it was not possible because the wire got caught in the catheter.No other information was provided.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint that the guidewire was caught in the catheter was confirmed and the cause appeared to be associated with use of the device.One 20cm trialysis catheter was returned for investigation.The catheter was received with the guidewire in the power injectable lumen.The guidewire extended from each end of the catheter.The section of coil wire proximal to the connector was stretched and unraveled over the core wires.The section of coil wire distal to the catheter tip was tightly coiled.The weld tips were visible at each end of the guidewire.A tactual investigation revealed that the coil wire would stretch over the core wires.After forcefully removing the guidewire from the catheter, biological residue was found on the section of guidewire that was within the catheter.The residue most likely caused the guidewire to lodge within the catheter.The outside diameter (od) of the guidewire was measured with calipers and was found to be within specification.The returned trialysis catheter revealed no obstructions in the lumen.Resistance was not observed when passing an unused 0.035¿ guidewire through the power injectable lumen.A lot history review (lhr) of rebx1981 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
POWER-TRIALYSIS SHORT-TERM STRAIGHT DIALYSIS CATHETER KIT 13F BASIC KIT (T/L)
Common Device Name
CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7308232
Report Number3006260740-2018-00323
Device Sequence Number2249432
Product Code NIE
UDI-Device Identifier00801741041907
UDI-Public(01)00801741041907
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K133456
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number5608200
Device Lot NumberREBX1981
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2018
Initial Date Received by Manufacturer 02/07/2018
Supplement Date Received by Manufacturer03/21/2018
Initial Report FDA Received Date03/01/2018
Supplement Report FDA Received Date04/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1